Pacific Journal of Mathematics

On the embedding of subalgebras corresponding to quotient actions in group-measure factors.

Judith A. Packer

Article information

Source
Pacific J. Math., Volume 119, Number 2 (1985), 407-443.

Dates
First available in Project Euclid: 8 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1102706163

Mathematical Reviews number (MathSciNet)
MR803127

Zentralblatt MATH identifier
0617.46067

Subjects
Primary: 46L55: Noncommutative dynamical systems [See also 28Dxx, 37Kxx, 37Lxx, 54H20]
Secondary: 22D40: Ergodic theory on groups [See also 28Dxx]

Citation

Packer, Judith A. On the embedding of subalgebras corresponding to quotient actions in group-measure factors. Pacific J. Math. 119 (1985), no. 2, 407--443. https://projecteuclid.org/euclid.pjm/1102706163


Export citation

References

  • [I] J. Dixmier, Sous-anneaux abeliens maximaux dans les facteurs de type fini, Ann. Math., 59 (1954),279-296.
  • [2] J. Dixmier, Les Algebras d'Operateurs dans UEspace Hibertien, Gauthier-Villars, Paris, 1957.
  • [3] R. Fabec, Normal ergodic actions and extensions, Israel J. Math., Vol. 40, No. 2, 175-186.
  • [4] R. Fabec, Cocycles, extensions of group actions, and bundle representations, J. Funct. Anal., 1984.
  • [5] P. Hahn, Haar measurefor measure groupoids, Trans. Amer. Math. So,242 (1978), 1-33.
  • [6] P. Hahn, The regular representation of measure groupoids, Trans. Amer. Math. Soc, 242 (1978), 35-72.
  • [7] M. Landstad, Duality theoryfor dual covariancealgebras, Commun. Math. Phys., 52 (1977), 191-202.
  • [8] G. Mackey, Point realization of transformationgroups, Illinois J. Math., 6 (1962), 327-335.
  • [9] G. Mackey, Ergodic theoryand virtualgroups, Math. Annallen, 166 (1966),187-207.
  • [10] C. C. Moore, Ergodicity of flows on homogeneousspaces, Amer. J. Math., 88 (1966), 154-178.
  • [II] Y. Nakagami, Dual action on a von Neumann algebra and Takesaki's duality for a locally compact group, Publ. R.I.M.S., Kyoto Univ., 12 (1977),727-775.
  • [12] Y. Nakagami and M. Takesaki, Duality for Crossed Products of von Neumann Algebras, Springer Verlag, Berlin and NewYork, Lecture Notes#731.
  • [13] O. Nielsen, Maximal abeliansubalgebras of hyperfinite factors, II, J. Funct. Anal., 6 (1970), 192-202.
  • [14] J. Packer, On the normalizer of certain subalgebras of group-measure factors, Bull. Amer. Math. Soc,(NewSeries)7 (1982),397-402.
  • [15] J. Packer, Point spectrum of ergodic abelian group actions and the corresponding group- measurefactors, Pacific J.Math.
  • [16] W. Pasche, Innerproduct modules arisingfrom compact automorphism groups of von Neumann algebras, Trans. Amer. Math. Soc,224 (1976), 87-102.
  • [17] A. Ramsey, Virtualgroups and group actions,Advancesin Math., 6 (1971),253-322.
  • [18] C. Series,Ergodic actions ofproduct groups, Pacific J. Math., 70 (1977),519-547.
  • [19] I. Singer,Automorphisms offinite factors, Amer. J. Math., 77 (1955),117-133.
  • [20] S. Stratila, D. Voiculescu and L. Zsido, On crossedproducts, Rev. Roumaine Math. Pures et Appl., 21 (1976),1411-1449.
  • [21] M. Takesaki, Conditional expectations in von Neumann algebras, J. Funct. Anal., 9 (1972), 306-321.
  • [22] M. Takesaki, Theoryof Operator Algebras I, Springer-Verlag, Berlin andNewYork, 1979.
  • [23] R. J. Tauer, Maximal abelian subalgebras in finite factors of type IIl9 Trans. Amer. Math. Soc, 114 (1965),281-308.
  • [24] J. Tomiyama, On the projection of norm one in W*-algebras,Proc. Japan Acad., 33 (1957), 608-612.
  • [25] H. Umegaki, Conditional expectation in an operator algebra I, Thoku Math. J., (1954), 177-181.
  • [26] V. Varadarajan, Geometry of Quantum Theory,Vol. II,Van Nostrand, Princeton, N. J., 1970.
  • [27] R. Zimmer, Extensions of ergodic actions, Illinois J. Math., 2 (1976),373-409.
  • [28] R. Zimmer, Ergodic actions with generalized discrete spectrum, Illinois J. Math., 20 (1976), 555-588.
  • [29] R. Zimmer, Cocycles and the structure of ergodic actions, Israel J. Math., 261 (1977), 214-220.
  • [30] R. Zimmer, Amenable ergodic group actions and an application to Poisson boundaries of random walks, J. Funct. Anal., 27 (1978), 350-372.
  • [31] R. Zimmer, Amenable pairs of groups and ergodic actions and the associated von Neumann algebras, Trans. Amer. Math. Soc, 243 (1978), 271-286.